Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
134 Doctors are Online

Burning sensation due to swallowing Listerine

User rating for this question
Very Good
Answered by

Internal Medicine Specialist
Practicing since : 1998
Answered : 1579 Questions
Posted Fri, 13 Apr 2012 in General Health
Answered by Dr. Jasvinder Singh 39 minutes later

Thanks for posting your query. Listerine contains ethanol (beverage alcohol) and it may contain several toxic additives like thymol and methyl salicylate. After drinking Listerine you can experience burning sensation, gingival swelling and oral discomfort.

Drink cold milk or fresh water. Also take antacids which form a coating on the lining of the esophagus and stomach and helps in quick healing. These antacids should preferably contain oxetacaine which is a potent numbing agent and is very helpful for the pain and burning associated.

Avoid alcohol or drinks with caffeine in them, chocolate or spicy or greasy foods and instead take cold foods preferably liquids like milk and yoghurt.

If the symptoms persist or you notice any blood stained vomitus then consult a physician immediately.

Hope this answers your query. If you have additional questions or follow up queries then please do not hesitate in writing to us. I will be happy to answer your queries.

Wishing you good health.


Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor